Alert archive / Hawaii / Gale Warnings in 2017

Gale Warning 5, NWS Honolulu, HI

October 15, 2017

NWS Honolulu, HI issued this gale warning at Oct 15, 2017, 3:46 AM HST. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2017, 3:46 AM HST (13:46 UTC)
Expired
Oct 20, 2017, 3:23 PM HST
In force
5 days
Issued by
NWS Honolulu, HI

The text

As transmitted.

272 
WHHW70 PHFO 151346
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 AM HST SUN OCT 15 2017

PHZ120-121-160300-
/O.UPG.PHFO.SC.Y.0050.000000T0000Z-171015T1600Z/
/O.NEW.PHFO.GL.W.0005.171015T1346Z-171019T1600Z/
/O.UPG.PHFO.GL.A.0003.171015T1600Z-171019T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
346 AM HST SUN OCT 15 2017

...GALE WARNING IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE SMALL 
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER
IN EFFECT.

* WINDS AND SEAS...EAST WINDS 30 TO 35 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. 

&&

$$

PHZ110>119-122>124-160300-
/O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
346 AM HST SUN OCT 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT. SEAS 9 TO
  12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
13 follow-up statements
679 
WHHW70 PHFO 160143
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 PM HST SUN OCT 15 2017


PHZ120-121-161445-
/O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
343 PM HST SUN OCT 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KT WITH HIGHER GUSTS.
  SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-161445-
/O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
343 PM HST SUN OCT 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT. SEAS 9 TO
  12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
892 
WHHW70 PHFO 161315
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 AM HST MON OCT 16 2017

PHZ120-121-170215-
/O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
315 AM HST MON OCT 16 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-170215-
/O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
315 AM HST MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
358 
WHHW70 PHFO 170138
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST MON OCT 16 2017

PHZ120-121-171445-
/O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
338 PM HST MON OCT 16 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-171445-
/O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
338 PM HST MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
823 
WHHW70 PHFO 170715
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
915 PM HST MON OCT 16 2017


PHZ120-121-172015-
/O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
915 PM HST MON OCT 16 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS 
ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY 
EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-172015-
/O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
915 PM HST MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 30 KT WITH GUSTS
  UP TO 40 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID 
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
229 
WHHW70 PHFO 171334
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST TUE OCT 17 2017


PHZ120-121-180245-
/O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
334 AM HST TUE OCT 17 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS
ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-180245-
/O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
334 AM HST TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 30 KT WITH GUSTS
  UP TO 40 KT. SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
531 
WHHW70 PHFO 180138
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST TUE OCT 17 2017

PHZ120-121-181445-
/O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
338 PM HST TUE OCT 17 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH HIGHER GUSTS. SEAS
  8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS
ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-181445-
/O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
338 PM HST TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH HIGHER GUSTS.
  SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
453 
WHHW70 PHFO 181342
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 AM HST WED OCT 18 2017


PHZ120-121-190245-
/O.EXT.PHFO.GL.W.0005.000000T0000Z-171020T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
342 AM HST WED OCT 18 2017

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT. SEAS 8 TO 13 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS
ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-190245-
/O.EXT.PHFO.SC.Y.0050.000000T0000Z-171020T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
342 AM HST WED OCT 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT. SEAS 8 TO 12 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

GIBBS
653 
WHHW70 PHFO 190131
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST WED OCT 18 2017

PHZ120-121-191445-
/O.CON.PHFO.GL.W.0005.000000T0000Z-171020T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
331 PM HST WED OCT 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH HIGHER GUSTS.
  SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS
ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-191445-
/O.CON.PHFO.SC.Y.0050.000000T0000Z-171020T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
331 PM HST WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
881 
WHHW70 PHFO 190730
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
930 PM HST WED OCT 18 2017


PHZ120-121-192030-
/O.CON.PHFO.GL.W.0005.000000T0000Z-171020T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
930 PM HST WED OCT 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT. SEAS 8 TO 13 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS
ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-192030-
/O.EXT.PHFO.SC.Y.0050.000000T0000Z-171020T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
930 PM HST WED OCT 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT. SEAS 8 TO 12 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
784 
WHHW70 PHFO 191340
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST THU OCT 19 2017


PHZ120-121-200245-
/O.CON.PHFO.GL.W.0005.000000T0000Z-171020T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
340 AM HST THU OCT 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KT. SEAS 8 TO 13 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS
ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-200245-
/O.EXT.PHFO.SC.Y.0050.000000T0000Z-171021T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
340 AM HST THU OCT 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 KT. SEAS 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

GIBBS
390 
WHHW70 PHFO 200124
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 PM HST THU OCT 19 2017


PHZ120-121-201430-
/O.EXT.PHFO.GL.W.0005.000000T0000Z-171021T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
324 PM HST THU OCT 19 2017

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 35 KT WITH GUSTS UP TO 45 KT.
  SEAS 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS
ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-201430-
/O.CON.PHFO.SC.Y.0050.000000T0000Z-171021T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
324 PM HST THU OCT 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
208 
WHHW70 PHFO 201337
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 AM HST FRI OCT 20 2017

PHZ120-121-210245-
/O.CON.PHFO.GL.W.0005.000000T0000Z-171021T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
337 AM HST FRI OCT 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 30 TO 35 KT. SEAS 9 TO
  12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS
ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS.

&&

$$

PHZ110>119-122>124-210245-
/O.EXT.PHFO.SC.Y.0050.000000T0000Z-171021T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
337 AM HST FRI OCT 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

BIRCHARD
655 
WHHW70 PHFO 210123
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST FRI OCT 20 2017

PHZ120-121-211430-
/O.CAN.PHFO.GL.W.0005.000000T0000Z-171021T0400Z/
/O.EXA.PHFO.SC.Y.0050.000000T0000Z-171021T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
323 PM HST FRI OCT 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHEAST WINDS TO 25 KT WITH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PHZ110>119-122>124-211430-
/O.CON.PHFO.SC.Y.0050.000000T0000Z-171021T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
323 PM HST FRI OCT 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

* WINDS AND SEAS...NORTHEAST WINDS TO 25 KT WITH SEAS TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Oct 14, 9:28 PM HST, 6 hours 18 minutes earlier.

Area forecast discussion, Oct 14, 9:28 PM HST, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
928 PM HST Sat Oct 14 2017

.SYNOPSIS...
Trade winds will be breezy through early Sunday morning, with
windy conditions expected starting mid-morning Sunday. The strong
and gusty trade winds are expected to continue through most of
next week as surface high pressure remains far north of the
state. Low clouds and showers will favor windward and mauka areas,
but will also reach some leeward sections of the smaller islands
from time to time due to the strong trade winds. Afternoon and
evening clouds with isolated showers will also be possible over
parts of the leeward Big Island, followed by clearing at night.

&&

.DISCUSSION...
A 1035 mb surface high is near 39N 149w, or about 1375 miles
north-northeast of Honolulu. The tight pressure gradient south of
this feature is maintaining breezy trade winds across the area
early this evening. Loops of infrared satellite imagery and radar
reflectivity data show showers embedded with broken to locally
overcast low clouds over windward sections of the islands, as well
as most of the adjacent windward coastal waters. Additional
scattered low clouds and isolated showers are evident over the
leeward sections of some of the smaller islands. Scattered to
broken low clouds remain over portions of the leeward Big Island,
with spotty showers developing during the past hour over portions
of the southern leeward coast.

The forecast models show the surface high far north-northeast of
the state will shift slowly toward the south through Sunday. This
will continue to tighten the pressure gradient across the
islands, with locally windy conditions expected to develop
starting by mid-morning Sunday. As a result, a wind advisory was
recently issued for Lanai, Kahoolawe, and parts of Maui and the
Big Island starting at 10 am HST Sunday morning. For now, we have
these localized windy conditions ending early Sunday evening.
However, the forecast guidance shows the strong high remaining far
north of the state, in addition to a secondary high building far
north of the islands by the middle of next week. As a result, we
anticipate windy conditions will continue from Monday through mid-
week. This means that we will likely expand the coverage of future
wind advisories to include additional areas over the state
starting early next week. In fact, at some point nearly all of the
lower elevations across the islands may be included in a wind
advisory.

Low clouds and showers carried by the strong trade winds will
continue to favor windward and mauka areas through next week. The
windy trades will also carry some showers over to leeward areas of
the smaller islands. The leeward Big Island will also likely see a
typical trade wind weather pattern of clouds and isolated showers
each afternoon and evening, followed by clearing from the late
night through early morning hours. Shower coverage will likely
remain slightly greater through Sunday due to an upper level
trough and enhanced moisture residing across the region. The
forecast guidance showed the coverage of trade showers may
decrease somewhat starting early next week as mid-level ridging
builds across the area, and the low-level moisture becomes closer
to normal mid-October values.

The long-range outlook shows the surface high to the north of the
state eventually starting to weaken and shift eastward as a cold
front begins to approach the area from the northwest toward the
end of next week. This will likely result in an easing of the
trade wind speeds by next weekend.

&&

.AVIATION...
With strong high pressure far north of the islands, trade winds
have become breezy across the entire area. The trades are carrying
showers, which will bring TEMPO MVFR conditions in lower ceilings
and visibilities for mainly windward and mauka sections on the
individual isles.

Thus, AIRMETs for low level turbulence to the lee of the
mountains and mountain obscuration have been issued for the island
chain.

&&

.MARINE...
Strong to gale-force ENE trade winds and associated short-period
rough seas dominate the marine forecast for at least the next
several days as high pressure to the distant NNE moves closer to
the islands.

An increase in trade wind speeds is expected overnight, and
latest high-resolution model guidance continues to indicate gale
force winds will develop in the Alenuihaha and Pailolo channels on
Sunday, although the latest GFS has delayed the onset slightly.
Thus a Gale Watch remains in effect beginning Sunday morning for
those areas, while a Small Craft Advisory (SCA) remains posted
for all other Hawaiian waters. Winds and seas may finally begin to
ease below SCA criteria by next weekend.

A High Surf Advisory for E facing shores will remain posted for
awhile, as rough and elevated short-period surf is expected
through at least Wednesday. A long-period S swell is expected to
build Sunday, potentially bringing advisory-level surf to S
facing shores into Monday. Although some increase in long-period
energy has recently been detected at buoys to the S of the
islands, the data thus far does not support the issuance of a
High Surf Advisory. Will continue to monitor the observations for
signs of increased energy, but based on observations at the Samoa
PacIOOS buoy, the peak of the swell may not arrive until Monday.

A small, long-period NNW swell is expected tomorrow and Monday
(~3 ft), with the potential for a slightly larger (~5-6 ft) NNW
swell peaking on Friday. A smaller S swell is possible next
weekend. The Oahu Surf Discussion (SRDHFO) has detailed
information regarding the swell sources.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Wednesday for east facing
shores of Kauai, Oahu, Molokai, Maui, and the Big Island.

Wind Advisory from 10 AM to 8 PM HST Sunday for Lanai-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-South
Big Island-Big Island North and East-Kohala-Big Island Interior.

Small Craft Advisory until 6 AM HST Thursday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui
County Windward Waters-Maui County Leeward Waters-Maalaea Bay-
Big Island Windward Waters-Big Island Leeward Waters-Big Island
Southeast Waters.

Gale Watch from Sunday morning through late Wednesday night for
the Pailolo and Alenuihaha Channels.

Small Craft Advisory until 6 AM HST Sunday for the Pailolo and
Alenuihaha Channels.

&&

Discussion...Houston
Aviation...Kinel
Marine...Birchard

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 7:47 PM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao6 days
Oct 15, 2:02 AM HSTAreal Flood AdvisoryHFOKauai3 hr

Nearby

Gale Warnings in Hawaii, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.